To the Editor.—
In regard to the article by Fredericks et al (Archives 112:1158-1160 1976), the case of sulfone neuropathy conforms to those previously reported. Neuropathy was confined to motor nerves and appeared only after prolonged high-dose therapy. We describe here a case that demonstrates features of sulfone neuropathy not usually seen, ie, occurrence after low-dose treatment, and sensory nerve involvement.
Report of a Case.—
An 18-year-old man had been in good health except for severe cystic acne vulgaris of 2½ years' duration. Initial treatment elsewhere was with prednisone, 20 mg daily for two years, without significant improvement. Six months before admission he consulted us; prednisone therapy had been recently discontinued and he was now treated with 1 gm of tetracycline and 500 mg of erythromycin daily. He showed only slight improvement, and three months later sulfone therapy was begun. Results of a RBC glucose-6-phosphate dehydrogenase test were normal. Initial
Gehlmann LK, Koller WC, Malkinson FD. Dapsone-lnduced Neuropathy. Arch Dermatol. 1977;113(6):845-846. doi:10.1001/archderm.1977.01640060141024